Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What causes brown vaginal discharge?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2000
Answered : 1417 Questions
im a 65 year old females and im having brown secreation coming from my private area i had a hyst 30 years ago and i dont have any overays or a urturs im having alot of pain and cramping and i was running a fever last night what could this be it has been going on for 5 days now
Posted Sun, 16 Feb 2014 in Women's Health
Answered by Dr. Sudhir 24 minutes later
Brief Answer: Looks like vaginitis. Detailed Answer: Hello, Thanks for the query. Abnormal vaginal discharge is a common complaint across all age groups. The discharge may be due to excessive (physiological) formation of secretions or due to an infection. Since you had fever and discharge is brown colored it is likely to be infection. Discharge due to infection is foul smelling and causes much irritation. Non-specific vaginitis occurs commonly in debilitated women, pill users, pregnancy and diabetics. Specific infections occur due to candida (fungus), trichomonas or bacteria. Poor hygiene predisposes to such infections. Lactobacilli (Myconip, vaginal tab) will help to restore vaginal acidity and thus reduce bacterial growth. A number of fixed dose combinations or kits are available for treatment of mixed vaginal infections.I recommend use of one such combination in my patients.You can also try one of them. High standards of personal hygiene are an essential part of the treatment. On precautionary basis consider visit to your doctor, if you have not been screened for cervical cancer recently.I am mentioning this on a precautionary basis keeping in mind your age. Hope this answers your question.Please ask if there are doubts.Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor